Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 7, 2004, 11:00 AM EDT for Cambria County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 11:00 AM EDT (15:00 UTC)
- Expired
- May 7, 2004, 11:30 AM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cambria County, PA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS51 KCTP 071500 SVRCTP PAC021-071530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1100 AM EDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA * UNTIL 1130 AM EDT * AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHWEST OF BARNESBORO TO 12 MILES WEST OF WESTMONT...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WESTMONT AND NANTY-GLO AROUND 1105 AM EDT... VINCO AND PATTON AROUND 1110 AM EDT... BLANDBURG AND SOUTH FORK AROUND 1115 AM EDT... PORTAGE AND LILLY AROUND 1120 AM EDT... THE MAIN THREATS FROM THIS STORM ARE LARGE HAIL AND A DAMAGING WIND GUST. EXPECT GUSTS TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A SUBSTANTIAL SHELTER...AWAY FROM WINDOWS. INTENSE RAINFALL IS ALSO LIKELY WITH THIS STORM. THE HEAVY RAIN WILL CAUSE WATER TO POND ON AREA ROADS AND REDUCE VISIBILITIES TO NEAR ZERO...WHICH WILL MAKE TRAVEL HAZARDOUS. THE RAIN WILL ALSO FILL DITCHES AND SMALL STREAMS QUICKLY...AND MAY LEAD TO FLOODING. LAT...LON 4070 7881 4031 7923 4026 7868 4071 7838 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:48 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 7, 9:48 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 948 AM EDT FRI MAY 7 2004 .UPDATE... AS PER LATEST SFC OBS...SFC FRONT APPEARS TO HAVE SAGGED JUST SOUTH OF A KDUJ-KIPT-KAVP LINE. DEWPOINTS HAVE DROPPED INTO THE UPPER 40SAT KBFD AND DRIER LOW LEVEL AIR IS NOW STARTING TO WORK SOUTHWARD INTO THE CENTRAL MOUNTAINS AS WINDS BACK AROUND TO THE NORTH BEHIND THE BOUNDARY. CONVECTION WHICH FIRED ALONG BOUNDARY EARLIER THIS MORNING SPPEARS TO HAVE REACHED MAX INTENSITY WITH CLOUD TOPS WARMING AS THE CLUSTER MOVES INTO WESTERN PA. STILL LOOKS LIKE SOME HEAVY DOWNPOURS...BUT MINIMAL SEVERE THREAT FROM THESE PARTICULAR CELLS. 12 UTC DAY ONE CONVECTIVE OUTLOOK KEEPS AREAS SOUTH OF THE FRONT IN SLIGHT RISK. WITH SFC DEWPOINTS HERE IN THE MIDDLE 50S...AND WEAK SPEED SHEAR WOULD BE LOOKING MAINLY AT PULSE TYPE POTENTIAL DURING MAX HEATING TIME THIS AFTERNOON. WL TOUCH UP GRID TEMPS AND WINDS FOR THE AFTERNOON AND LEAVE CURRENT PACKAGE GOING PRETTY MUCH AS IS. DEVOIR && .PREV DISCUSSION... WL ISSUE AN UPDATE TO REMOVE EARLY POPS...PER CURR RDR TRENDS. WL LEAVE IN THE AFTN CHCS OVER THE SRN TIER...THO. NEVER HEARD ANY SVR REPORTS OUT OF THAT GREAT LOOKING CELL THAT TRACKED ACROSS THE NRN TIER AROUND MIDNIGHT/1AM. MOST LIKELY PRODUCED SOME REALLY BIG HAIL...BUT WIND DMG UNLIKELY AS THE LOW LAYERS WERE FAIRLY STABLE. NOT LOTS OF TIME TO DISSECT THE LATEST GUIDANCE AS MULTIPLE CLUSTERS OF TSTMS ROLLING THRU THE NRN HALF OF THE CWA ATTM. SVR BOX 152 ALSO ACTIVE...AND WL CONT THRU 4 AM. WL THEREFORE HOLD THE FCST FAIRLY CONTINUOUS AND ALSO HOLD THE PKG OFF UNTIL THE WATCH EXPIRES. MAIN STORY IS THAT THE THUNDER OUT IN NRN OH SHOULD CONT AS SHOWERS INTO PA AND LINGER THRU THE MORNING...THEN REFIRE IN THE AFTN...BUT MAINLY OVER THE SOUTH AND TO OUR SOUTH...AS THE WARM FRONT OV WRN PA IS EXPECTED TO NOT MAKE ANY MORE HEADWAY INTO THE MTNS. NORTHERLY WINDS TODAY WILL PRESS CONVECTION INITIATION SWRD AND KEEP MOST OF THE AREA DRY THIS AFTN/EVE. WL LEAVE SOME SCT/CHC POPS ACRS THE SOUTH...ESP THE LAURELS. WL WORD IT MAINLY DRY TONIGHT...WITH ONLY SLGT CHCS IN THE WEST. COULD BE VERY COOL IN THE NRN MTNS...REACHING THE MID 30S. FRONT THEN TO WAGGLE BACK AGAIN DURING THE DAYTIME SAT. THIS WOULD PLACE MOST OF THE AREA IN A COOL...DREARY REGEIME...AND KEEP THUNDER OUT OF THE FCST FOR THE MOST PART. BUT...IT COULD BE LIKE THIS STUFF - MAINLY ELEVATED. THE HIGHER POPS ON SAT AND SAT NITE WL BE TO THE NORTH. SUNDAY/MOTHERS DAY A DIFFICULT FCST...WITH DIVERGANT MDL GUID. WL KEEP THE CHC POPS EVERWHERE...BUT MAINLY DURING THE AFTN. TEMPS SHOULD BE AT OR EVEN ABV NORMS THO...ESP IN THE SOUTH. NO CHANGES...BUT FCST LOOKING MAINLY DRY. DANGELO && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
Hazardous weather outlook, May 7, 4:57 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 457 AM EDT FRI MAY 7 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-071052- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 457 AM EDT FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA. A COLD FRONT WILL BE MOVING SOUTHWARD THROUGH THE STATE TODAY. SOME OF THE STORMS THAT DEVELOP COULD BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS TO OCCUR WILL BE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY...BUT THE THREAT AREA WILL BE CONFINED TO MAINLY THE NORTHWESTERN MOUNTAINS. COOLER AND MORE STABLE AIR WILL BE IN PLACE OVER THE REST OF THE REGION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
In the hours before
Special weather statement, May 7, 9:57 AM EDT, 1 hour 3 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 957 AM EDT FRI MAY 7 2004 PAZ024>028-033>036-056-057-059-063>066-072356- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-DAUPHIN PA- FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA- LEBANON PA-MIFFLIN PA-PERRY PA-SOMERSET PA-YORK PA- 957 AM EDT FRI MAY 7 2004 ...SEVERE WEATHER OUTLOOK... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON...ALONG A COLD FRONT MOVING SOUTHWARD THROUGH THE STATE. SOME OF THE STORMS THAT DEVELOP COULD BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:59 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 31 min |
| May 7, 12:22 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 53 min |
| May 7, 11:16 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 29 min |
| May 7, 11:42 AM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 33 min |
| May 7, 11:49 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 41 min |
| May 7, 12:12 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin | 63 min |
| May 7, 12:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 53 min |
| May 7, 1:04 PM EDT | Severe Thunderstorm Warning | CTP | York | 71 min |
| May 7, 1:49 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.